Alert archive / Louisiana / Gale Warnings in 2011

Gale Warning 4, NWS New Orleans, LA

March 4, 2011

NWS New Orleans, LA issued this gale warning at Mar 4, 2011, 1:17 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 4, 2011, 1:17 PM CST (19:17 UTC)
Expired
Mar 4, 2011, 9:00 PM CST
In force
8 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WHUS74 KLIX 041917
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
117 PM CST FRI MAR 4 2011

...HAZARDOUS CONDITIONS EXPECTED AHEAD OF A COLD FRONT...

.A COLD FRONT WILL CONTINUE TO CAUSE EAST TO SOUTHEAST WINDS OF
20 TO 25 KNOTS OVER THE COASTAL WATERS THROUGH TONIGHT. WIND GUSTS
OVER THE OUTER WATERS EAST OF THE MOUTH OF THE MISSISSIPPI RIVER
WILL EXCEED 35 KNOTS THIS AFTERNOON. THE COLD FRONT WILL MOVE
THROUGH THE COASTAL WATERS SATURDAY NIGHT BRINGING NORTHERLY WINDS
TO THE AREA WHICH WILL EASE THROUGH THE DAY SUNDAY.

GMZ575-577-050330-
/O.UPG.KLIX.SC.Y.0092.000000T0000Z-110305T1200Z/
/O.NEW.KLIX.GL.W.0004.110304T1917Z-110305T0300Z/
/O.NEW.KLIX.SC.Y.0093.110305T0300Z-110305T1200Z/
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
117 PM CST FRI MAR 4 2011

...GALE WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST SATURDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: SUSTAINED EAST TO SOUTHEAST WINDS 25 TO 30 KNOTS WILL
  PERSIST THROUGH EARLY EVENING. FREQUENT GUSTS OF 35 TO 40 KNOTS
  CAN BE EXPECTED. WINDS WILL EASE TO 20 TO 25 KNOTS THIS EVENING.

* SEAS: SEAS OF 10 TO 12 FEET THIS AFTERNOON AND EVENING AND 7 TO
  10 FEET OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-536-538-550-552-555-557-570-572-050330-
/O.CON.KLIX.SC.Y.0092.000000T0000Z-110305T1200Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
117 PM CST FRI MAR 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY.

* WINDS: EAST TO SOUTHEAST WINDS IN THE 20 TO 25 KNOT RANGE WILL 
  PERSIST THROUGH TONIGHT. GUSTS TO 30 KNOTS CAN BE EXPECTED. 

* SEAS: SEAS OF 6 TO 9 FEET IN OPEN GULF WATERS...WITH 4 TO 5
  FEET IN LAKES AND SOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
044 
WHUS74 KLIX 042126
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
326 PM CST FRI MAR 4 2011

...HAZARDOUS CONDITIONS EXPECTED AHEAD OF A COLD FRONT...

.A COLD FRONT WILL CONTINUE TO CAUSE EAST TO SOUTHEAST WINDS OF
20 TO 25 KNOTS OVER THE COASTAL WATERS THROUGH TONIGHT. WIND
GUSTS OVER THE OUTER WATERS EAST OF THE MOUTH OF THE MISSISSIPPI
RIVER WILL EXCEED 35 KNOTS THROUGH EARLY EVENING. THERE WILL BE A
BRIEF PERIOD OF LESS WINDY CONDITIONS DURING THE DAY SATURDAY. THE
COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS SATURDAY NIGHT
BRINGING NORTHERLY WINDS TO THE AREA WHICH WILL EASE THROUGH THE
DAY SUNDAY.

GMZ575-577-050530-
/O.CON.KLIX.GL.W.0004.000000T0000Z-110305T0300Z/
/O.CON.KLIX.SC.Y.0093.110305T0300Z-110305T1200Z/
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
326 PM CST FRI MAR 4 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 6 AM CST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST SATURDAY. 

* WINDS: SUSTAINED EAST TO SOUTHEAST WINDS 25 TO 30 KNOTS WILL 
  PERSIST THROUGH EARLY EVENING. FREQUENT GUSTS OF 35 TO 40 
  KNOTS CAN BE EXPECTED. WINDS WILL EASE TO 20 TO 25 KNOTS THIS 
  EVENING. 

* SEAS: SEAS OF 10 TO 12 FEET THIS AFTERNOON AND EVENING AND 7 
  TO 10 FEET OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-536-538-550-552-555-557-570-572-050530-
/O.CON.KLIX.SC.Y.0092.000000T0000Z-110305T1200Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
326 PM CST FRI MAR 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY.

* WINDS: EAST TO SOUTHEAST WINDS IN THE 20 TO 25 KNOT RANGE WILL 
  PERSIST THROUGH TONIGHT. GUSTS TO 30 KNOTS CAN BE EXPECTED. 

* SEAS: SEAS OF 6 TO 9 FEET IN OPEN GULF WATERS...WITH 4 TO 5 
  FEET IN LAKES AND SOUNDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
478 
WHUS74 KLIX 050307
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
907 PM CST FRI MAR 4 2011

...HAZARDOUS CONDITIONS EXPECTED AHEAD OF A COLD FRONT...

.A COLD FRONT WILL CONTINUE TO CAUSE EAST TO SOUTHEAST WINDS OF
20 TO 25 KNOTS OVER THE COASTAL WATERS THROUGH TONIGHT. THERE
WILL BE A BRIEF PERIOD OF LESS WINDY CONDITIONS DURING THE DAY
SATURDAY. THE COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS
SATURDAY NIGHT BRINGING NORTHERLY WINDS TO THE AREA WHICH WILL
EASE THROUGH THE DAY SUNDAY.

GMZ575-577-051115-
/O.EXP.KLIX.GL.W.0004.000000T0000Z-110305T0300Z/
/O.CON.KLIX.SC.Y.0093.000000T0000Z-110305T1200Z/
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
907 PM CST FRI MAR 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...
...GALE WARNING HAS EXPIRED...

THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY
REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. 

* WINDS: EAST TO SOUTHEAST WINDS IN THE 20 TO 25 KNOT RANGE WILL
  PERSIST THROUGH TONIGHT. GUSTS OF UP TO 30 KNOTS CAN BE
  EXPECTED. 

* SEAS: SEAS OF 7 TO 10 FEET CAN BE EXPECTED OVERNIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-536-538-550-552-555-557-570-572-051115-
/O.CON.KLIX.SC.Y.0092.000000T0000Z-110305T1200Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
907 PM CST FRI MAR 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY.

* WINDS: EAST TO SOUTHEAST WINDS IN THE 20 TO 25 KNOT RANGE WILL 
  PERSIST THROUGH TONIGHT. GUSTS TO 30 KNOTS CAN BE EXPECTED. 

* SEAS: SEAS OF 5 TO 8 FEET IN OPEN GULF WATERS...WITH 4 TO 5 FEET
  IN LAKES AND SOUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Mar 4, 3:47 AM CST, 9 hours 30 minutes earlier.

Area forecast discussion, Mar 4, 3:47 AM CST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
347 AM CST FRI MAR 4 2011

.SYNOPTIC...
A SURFACE LOW PRESSURE AREA REMAINS CENTERED OVER THE WESTERN
GULF OF MEXICO AT 09Z...AS THE SURFACE RIDGE OF HIGH PRESSURE
EXTENDS FROM THE ATLANTIC SEABOARD WEST INTO THE LOWER MS RIVER
VALLEY. PATCHY FOG HAS DEVELOPED THIS MORNING... WITH EXTENSIVE
LOW CLOUDINESS ACROSS THE REGION. PREVAILING WINDS CONTINUE FROM
THE SOUTHEAST AND WILL REMAIN SOUTHEAST TO SOUTH THROUGH SATURDAY.
AS A RESULT...THIS MOISTURE PLUME WILL CONTINUE TO PUSH OVER THE
REGION.

.AVIATION...
SOUTHEAST WIND WILL INCREASE TODAY AND BECOME RATHER GUSTY. SOME
LIGHT SHOWER ACTIVITY EXPECTED ONCE AGAIN TODAY OVER MOST OF TEH
AREA. MAINLY VFR CONDITIONS FOR MOST SITES NEAR THE GULF COAST AS
CEILINGS SHOULD STAY ABOVE BKN030 THROUGH LATE MORNING. LOWER MVFR
CEILINGS WILL BE FOUND IN BTR AND MCB. ALL CEILINGS WILL BEGIN TO
LOWER BY MID TO LATE MORNING AND MVFR CONDITIONS OF OVC010-015
SHOULD BE COMMON AT ALL TERMINALS BY AFTERNOON. THESE CONDITIONS
WILL LAST TO THE END OF THE 12Z TAF CYCLE. SOME TEMPO BKN008 WILL
ALSO BEGIN TO SNEAK IN THROUGH THE TAF CYCLE WITH ANY SH/TS
ACTIVITY. THERE WILL BE THE POSSIBILITY FOR AN ISOLATED TS BUT THIS
WILL DEFINITELY NOT BE WIDESPREAD AS MOST SHOWERS WILL BE MOVING
THROUGH A FAIRLY STABLE MARINE LAYER. WILL MENTION ONLY SHRA IN TAFS
FOR NOW BUT A TS WOULD NOT BE RULED OUT. BETTER CHANCES OF SEEING TS
WILL BE AS THE COLD FRONT MOVES THROUGH.

&&

.MARINE...
COLD FRONT HAS CAUSED WINDS TO INCREASE TO ADVISORY CRITERIA FOR ALL
AREAS THIS MORNING. A COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY
NIGHT. THIS WILL BRING NORTHERLY WINDS WHICH SHOULD EASE THROUGH THE
DAY SUNDAY. NORTHERLY WINDS MAY BE STRONG ENOUGH TO PROMPT
ADVISORIES AS WELL WHICH MAY CAUSE THE HEADLINES TO BE EXTENDED ON
THE BACK SIDE OF THE COLD FRONT. SOME TS ACTIVITY IS EXPECTED WITH
THIS SYSTEM AND SHOULD BE THROUGH ALL WATERS BY SUN AFTERNOON. HIGH
PRESSURE WILL QUICKLY MOVE TO THE EAST COAST CAUSING RETURN FLOW TO
RESUME AHEAD OF THE NEXT FRONTAL SYSTEM EXPECTED NEXT WED NIGHT.

&&

.SHORT TERM...
AN UPPER LEVEL SHORTWAVE WILL PUSH FROM THE ROCKIES INTO THE
MISSISSIPPI RIVER VALLEY TODAY TO COINCIDE WITH GULF MOISTURE
STREAM OVER THE P/CWA. THE SAME TIME...MODELS PUSH A COLD FRONT
INTO SOUTHERN STATES SATURDAY AND THROUGH THE REGION BY SATURDAY
NIGHT. THE MID- TO UPPER-LEVEL WIND PROFILE SUGGESTS ISOLATED SEVERE
THUNDERSTORMS MIGHT BE POSSIBLE. HOWEVER...LOW LEVEL CLOUDINESS
WILL REMAIN OVER THE REGION AND COULD BE AN ISSUE FOR HEATING AND
A DETERRENT TO ANY WIDE-SCALE CONVECTIVE DEVELOPMENT TODAY.

THE MODELS DO NOT READILY CONVERGE ON SAME SOLUTION...WITH THE NAM
SUGGESTING ONSET OF STRONGER STORMS EARLIER THAN GFS. IN BOTH
MODELS STRONG CONVECTION IS PROGGED BY SATURDAY...AS THE SOUTHERLY
850 MB JET OF ABOUT 35 TO 45 KTS EXTENDS INTO SOUTHERN STATES AND
250 MB JET MAX PUSHES ACROSS SOUTHERN LOUISIANA FROM 18Z TO 00Z
SUN. THE TROUGH WILL CONTINUE TO DIG AND BECOME MORE AMPLIFIED AS
IT WORKS EAST. THE COLD FRONT WILL SLOWLY WORK INTO THE CWA FROM
THE NORTHWEST LATE SATURDAY...WITH A WEAK SURFACE WAVE DEVELOPING
ALONG THE FRONT. BY EARLY SATURDAY EVENING...BOTH MODELS INDICATE
A DEVELOPING SURFACE LOW OVER SOUTHERN MS. THEREFORE...SATURDAY
AND SATURDAY NIGHT WILL BE ACTIVE OVER THE P/CWA. AFTER 06Z...ONLY
THE EASTERN PORTION OF CWA WILL REMAIN IN RIGHT REAR QUADRANT OF
UPPER JET...AS THE SURFACE LOW PUSHES EAST INTO ALABAMA.

THE COLD FRONT WILL SERVE AS AS A FOCUSING MECHANISM AND WILL
LIKELY ENHANCE CONVECTION. GIVEN LOW-LEVEL SHEAR AND SUPPORTIVE
UPPER-LEVEL WINDS LINGERING ACROSS THE LOWER MS VALLEY/CENTRAL
GULF COAST STATES...EXPECT A MARGINAL SEVERE THREAT THROUGH
SATURDAY NIGHT. THE MORE LIKELY IMPACTS WILL BE STRONG WINDS AND
HAIL...WITH AN ISOLATED CHANCE OF A TORNADO DEVELOPING.

LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH AMOUNTS OVER 1 INCH IN
STRONGER STORMS. RAINS WILL CONTINUE OFF AND ON SATURDAY AND MAY
IMPACT SOME MARDI GRAS ACTIVITIES.

AFTER THE COLD FRONT PUSHES THROUGH SAT NIGHT...SFC HIGH PRESSURE
WILL BECOME ENTRENCHED OVER THE ATLANTIC SEABOARD. A WEAK SURFACE
WAVE WILL PUSH INTO THE WESTERN GULF. ZONAL FLOW ALOFT WILL DOMINATE
ALL OF THE CONUS.

.LONG TERM...
NO CHANGES TO THE PREVIOUS FORECAST. THE MEDIUM RANGE MODELS ARE
IN GENERAL AGREEMENT THROUGH TUESDAY...WHEN THE GFS ONCE AGAIN
PRODUCES THE FASTER SOLUTION THAN THE ECMWF.

BEHIND THE FRONT...HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY
AND MONDAY (LUNDI GRAS). CONDITIONS WILL BE CLEAR AND COOL. BY
TUESDAY...TEMPS WILL MODERATE SOME AND DAYTIME HIGHS WILL BE
COMFORTABLE FOR MARDI GRAS ACTIVITIES.

INCLEMENT CONDITIONS WILL REDEVELOP WEDNESDAY INTO THURSDAY. THE
GFS BRINGS THE NEXT COLD FRONT THROUGH WEDNESDAY AFTERNOON.
HOWEVER...THE ECMWF BRINGS THE FRONT INTO THE REGION UNTIL
OVERNIGHT WED. SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THIS
FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  60  69  37 /  70  90  90  30
BTR  76  63  74  42 /  50  60  90  30
ASD  70  63  74  44 /  70  90  90  50
MSY  73  63  75  47 /  70  80  90  50
GPT  68  64  72  44 /  70  80  90  60
PQL  69  61  73  46 /  70  80  90  70

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Mar 4, 11:29 AM CST, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1129 AM CST FRI MAR 4 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-051730-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1129 AM CST FRI MAR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TODAY THROUGH LATE TONIGHT
FOR THE GULF COASTAL WATERS AND TIDAL LAKES. ONSHORE FLOW WILL
INCREASE TO 20 TO 25 KNOTS WITH OCCASIONAL HIGHER GUSTS. SEAS
OF 4 TO 7 FEET ARE COMMON NEARSHORE...WITH SEAS AS HIGH AS 10 TO
12 FEET OVER THE OUTER WATERS. WAVES OF 4 TO 5 FEET WILL BE LIKELY
ON THE TIDAL LAKES.

A WIND ADVISORY IS IN EFFECT FOR THE MISSISSIPPI COASTAL COUNTIES
WHERE SUSTAINED WINDS OF 25 MPH WILL CONTINUE WITH OCCASIONAL
GUSTS AROUND 35 MPH POSSIBLE.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT...BUT SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AS THE STRONG COLD FRONT MOVES ACROSS THE REGION ON SATURDAY...
SHOWERS AND THUNDERSTORM ACTIVITY WILL INCREASE. THE FRONTAL
BOUNDARY WILL HELP FOCUS CONVECTION...AS IT PROGRESSES TO THE
MISSISSIPPI GULF COASTAL REGION SATURDAY NIGHT.

SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY
NIGHT. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS...PERIODS OF
COPIOUS RAINFALL...AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL
AMOUNTS OVER 1 INCH MAY OCCUR IN STRONGER STORMS. ISOLATED
TORNADOES AND WATERSPOUTS MAY ALSO DEVELOP.

HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH TUESDAY.
ANOTHER COLD FRONT WILL MOVE THROUGH THE GULF COASTAL REGION
WEDNESDAY NIGHT INTO THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SPOTTER ACTIVATION
MAY BE NEEDED SATURDAY AND SATURDAY NIGHT.

SPOTTER ACTIVATION MAY BE NEEDED AGAIN WITH THE NEXT WEATHER
SYSTEM WHEN IT MOVES ACROSS THE REGION ON WEDNESDAY.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 1:17 PM CSTSmall Craft AdvisoryLIX47 hr
Mar 4, 10:07 AM CSTWind AdvisoryLIX5 hr

Nearby

Gale Warnings in Louisiana, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.